Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Linear mappings that preserve potent operators


Authors: Matjaž Omladič and Peter Šemrl
Journal: Proc. Amer. Math. Soc. 123 (1995), 1069-1074
MSC: Primary 47B49
DOI: https://doi.org/10.1090/S0002-9939-1995-1254849-4
MathSciNet review: 1254849
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let H and K be a complex Hilbert spaces, while $ \mathcal{B}(H)$ and $ \mathcal{B}(K)$ denote the algebras of all linear bounded operators on H and K, respectively. We characterize surjective linear mappings from $ \mathcal{B}(H)$ onto $ \mathcal{B}(K)$ that preserve potent operators in both directions.


References [Enhancements On Off] (What's this?)

  • [1] P. Botta, S. Pierce, and W. Watkins, Linear transformations that preserve the nilpotent matrices, Pacific J. Math. 104 (1983), 39-46. MR 683726 (84c:15014)
  • [2] M. Brešar and P. Šemrl, Mappings which preserve idempotents, local automorphisms, and local derivations, Canad. J. Math. 45 (1993), 483-496. MR 1222512 (94k:47054)
  • [3] -, Linear transformations preserving potent matrices, Proc. Amer. Math. Soc. 119 (1993), 81-86. MR 1154242 (93k:15003)
  • [4] -, On local automorphisms and mappings that preserve idempotents, preprint.
  • [5] M. D. Choi, D. Hadwin, E. Nordgren, H. Radjavi, and P. Rosenthal, On positive linear maps preserving invertibility, J. Funct. Anal. 59 (1984), 462-469. MR 769376 (86a:46071)
  • [6] M. D. Choi, A. A. Jafarian, and H. Radjavi, Linear maps preserving commutativity, Linear Algebra Appl. 87 (1987), 227-241. MR 878680 (88f:15003)
  • [7] J. Dieudonné, Sur une généralisation du groupe orthogonal à quatre variables, Arch. Math. 1 (1948), 282-287. MR 0029360 (10:586l)
  • [8] J. Dixon, Rigid embeddings of simple groups in the general linear group, Canad. J. Math. 29 (1977), 384-391. MR 0435242 (55:8202)
  • [9] A. A. Jafarian and A. R. Sourour, Spectrum-preserving linear maps, J. Funct. Anal. 66 (1986), 255-261. MR 832991 (87m:47011)
  • [10] N. J. Kalton, Sums of idempotents in Banach algebras, Canad. Math. Bull. 31 (1988), 448-451. MR 971572 (89i:46052)
  • [11] D. R. Larson and A. R. Sourour, Local derivations and local automorphisms of $ \mathcal{B}(X)$, Proc. Sympos. Pure Math., vol. 51, Part 2, Amer. Math. Soc., Providence, RI, 1990, pp. 187-194. MR 1077437 (91k:47106)
  • [12] C. K. Li and N. K. Tsing, Linear preserver problems: A brief introduction and some special techniques, Linear Algebra Appl. 162-164 (1992), 217-235. MR 1148401 (93b:15003)
  • [13] M. Omladič, On operators preserving commutativity, J. Funct. Anal. 66 (1986), 105-122. MR 829380 (87k:47080)
  • [14] -, On operators preserving numerical range, Linear Algebra Appl. 134 (1990), 31-51. MR 1060008 (91i:47006)
  • [15] C. Pearcy and D. Topping, Sums of small numbers of idempotents, Michigan Math. J. 14 (1967), 453-465. MR 0218922 (36:2006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B49

Retrieve articles in all journals with MSC: 47B49


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1254849-4
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society